A Note on the KAM Theorem for Symplectic Mappings

  • Zai-jiu Shang


The mapping version of Pöschel's theory on differentiable foliation structures of invariant tori is presented and the relevant estimates explicitly in terms of the diophantine constant and the nondegeneracy parameters of frequency maps are given. As a direct application of the main result, a generalization of Moser's small twist theorem to high dimensions is given.

KAM theorem symplectic mappings differentiable foliations invariant tori relevant estimates small twist theorem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arnold, V. I. (1963). Proof of A. N. Kolmogorov's theorem on the preservation of quasi-periodic motions under small perturbations of the Hamiltonian. Russ. Math. Surv. 18:5, 9-36.Google Scholar
  2. 2.
    Arnold, V. I., and Avez, A. (1968). Ergodic Problems of Classical Mechanics, New York.Google Scholar
  3. 3.
    Cheng, C. Q., and Sun, Y. S. (1994). Existence of KAM tori in degenerate Hamiltonian systems. J. Diff. Eq. 114:1, 288-335.Google Scholar
  4. 4.
    Feng, Kang (1991). The Hamiltonian way for computing Hamiltonian dynamics. In Spigler, R. (ed.), Applied and Industrial MathematicsKluwer, Dordrecht, pp. 17-35.Google Scholar
  5. 5.
    Gentile, G., and Mastropietro, V. (1996). Methods for the analysis of the Lindstedt series for KAM tori and renormalizibility in classical mechanics—A review with some applications. Rev. Math. Phy. 8:3, 393-444.Google Scholar
  6. 6.
    Kolmogorov, A. N. (1954). On conservation of conditionally periodic motions under small perturbations of the Hamiltonian. Dokl. Akad. Nauk. SSSR 98, 527-530.Google Scholar
  7. 7.
    Moser, J. (1962). On invariant curves of area-preserving mappings of an annulus. Nachr. Akad. Wiss. Gott. Math. Phys. Kl., pp 1-20.Google Scholar
  8. 8.
    Neishtadt, A. I. (1982). Estimates in the Kolmogorov theorem on conservation of conditionally periodic motions. J. Appl. Math. Mech. 45:6, 766-772.Google Scholar
  9. 9.
    Ortega, J. M., and Rheinboldz, W. C. (1970). Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York.Google Scholar
  10. 10.
    Pöschel, J. (1982). Integrability of Hamiltonian systems on Cantor sets. Commun. Pure Appl. Math. 35, 653-695.Google Scholar
  11. 11.
    Rüsmann, H. (1981). On the existence of invariant curves of twist mappings of an annulus. In Palis, J. (ed.), Geometric DynamicsProceedings, Rio de Janeiro, Lecture Notes in Math. 1007, Springer-Verlag, New York, pp. 677-718.Google Scholar
  12. 12.
    Rüsmann, H. (1990). On twist Hamiltonian. In Colloque International: Mécanique céleste et systèmes hamiltoniens, Marseille.Google Scholar
  13. 13.
    Rüsmann, H. (1975). On optimal estimates for the solutions of linear partial differential equations of first order with constant coefficients on the torus. Lect. Notes Phys. 38, pp. 598-624.Google Scholar
  14. 14.
    Svanidze, N. V. (1981). Small perturbations of an integrable dynamical system with an integral invariant. Proc. Steklov Inst. Math. 2, 217-151.Google Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • Zai-jiu Shang
    • 1
  1. 1.Institute of MathematicsAcademia SinicaBeijingChina

Personalised recommendations